Georgia, 2014Lightning Strike in Georgia, July 11, 2014
July 11, 2014 · NWS FFC · 1 event in 1 county or zone
A weak front was situated over north central Georgia early in the morning on the 11th. A weak area of low pressure developed along the front during the day, triggering several showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak front was situated over north central Georgia early in the morning on the 11th. A weak area of low pressure developed along the front during the day, triggering several showers and thunderstorms. Lightning struck and injured a woman in Lumpkin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 11, 6:15 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 11, 6:15 PM EST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT FRI JUL 11 2014
.PREV DISCUSSION... /ISSUED 345 PM EDT FRI JUL 11 2014/
SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
WEAK UPPER TROUGH AXIS FINALLY EAST OF THE FORECAST AREA AND WEAK
UPPER RIDGING IS TRYING TO BUILD INTO THE REGION...HOWEVER AMPLE
MOISTURE REMAINS OVER THE AREA FOR ISOLATED TO SCATTERED...MAINLY
DIURNAL...CONVECTION. PRECIPITABLE WATER VALUES REMAIN MODERATE BUT
SLOW MOVEMENT OF STORMS IN A WEAK STEERING ENVIRONMENT WILL CONTINUE
A THREAT FOR LOCALLY HEAVY RAIN...ALTHOUGH WIDESPREAD HYDROLOGICAL
ISSUES ARE NOT ANTICIPATED. LIKEWISE...INSTABILITY REMAINS MODERATE
AT BEST BUT SUFFICIENT FOR A FEW STRONG TO MARGINALLY SEVERE STORMS
EACH AFTERNOON. MAIN THREAT WOULD BE ISOLATED DAMAGING WINDS AS
FREEZING LEVELS AND WET-BULB ZERO HEIGHTS REMAIN A BIT HIGH FOR A
LARGE HAIL THREAT.
20
LONG TERM /SUNDAY THROUGH FRIDAY/...
NO CHANGES MADE TO THE EXTENDED FORECAST. AMPLIFICATION OF
RIDGE/TROUGH PATTERN ACROSS CONUS BEGINNING SUNDAY/MONDAY STILL ON
TRACK PER 00Z MED RANGE MODELS...WHICH SHOW VERY GOOD AGREEMENT.
WRN RIDGE BUILDS NORTH WHILE NICE UPPER LOW AND BROAD/DEEP TROUGH
PROGGED TO DIP INTO UPPER MIDWEST STATES MON. BULK OF BELOW NORMAL
TEMPS SHOULD STAY NORTH OF THE STATE BUT SHOULD SEE A BRIEF PUSH
OF DRIER AIR AND SLIGHTLY BELOW NORMAL TEMPS ON WED. AS WESTERLIES
ALONG PERIPHERY TROUGH MOVE OVER THE STATE TUES THEN RETURN BACK
NORTH ON THURS...SHOULD SEE GOOD CHANCE OF CONVECTION. NO TROPICAL
ACTIVITY OR OTHER HIGH IMPACT EVENTS SEEN IN MODEL GUIDANCE. USED
BIAS CORRECTED BLEND OF GUIDANCE FOR TEMPS.
01
&&
.AVIATION...
00Z UPDATE...
THUNDERSTORMS EXPECTED TO DISSIPATE TONIGHT. OTHERWISE VFR
CONDITIONS EXPECTED EXCEPT FOR PATCHY-AREAS OF MVFR VSBYS LATE
NIGHT AND EARLY SATURDAY. IFR CLOUDS AND POSSIBLY CEILINGS
POSSIBLE EARLY MORNING WHERE THUNDERSTORMS OCCURRED TODAY. SURFACE
WINDS ENE LESS THAN 10 KTS OR LIGHT AND VARIABLE TO CALM.
//ATL CONFIDENCE...00Z UPDATE...
LOW TO MEDIUM CONFIDENCE ALL ELEMENTS THROUGH TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 92 71 94 / 40 30 10 20
ATLANTA 72 91 73 91 / 30 30 10 20
BLAIRSVILLE 63 87 63 88 / 20 20 10 20
CARTERSVILLE 68 91 68 92 / 20 20 10 20
COLUMBUS 72 94 73 94 / 40 30 20 20
GAINESVILLE 71 90 72 91 / 30 30 10 20
MACON 70 93 70 93 / 40 30 20 20
ROME 67 91 68 92 / 20 20 10 20
PEACHTREE CITY 68 91 68 92 / 30 30 20 20
VIDALIA 72 92 72 95 / 40 50 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION...BDL
Hazardous weather outlook, Jul 11, 5:15 AM EST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EDT FRI JUL 11 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
615 AM EDT FRI JUL 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...
WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING MAINLY
EAST OF A CARROLLTON TO BLAIRSVILLE LINE BETWEEN NOON AND 10 PM.
DISCUSSION...
SLIGHTLY DRIER AIR ACROSS FAR NORTH GEORGIA SHOULD PRECLUDE
DEVELOPMENT OF THUNDERSTORMS THERE...BUT ELSEWHERE MODERATE
INSTABILITY WILL ALLOW STORMS TO APPROACH SEVERE LEVELS ONCE
AGAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
DRIER AIR MAY FILTER ACROSS THE REST OF GEORGIA THIS WEEKEND
LIMITING THE CHANCE FOR THUNDERSTORMS. HOWEVER AS MOISTURE RETURNS
MONDAY...THE CHANCE FOR STORMS WILL INCREASE. THE MAIN HAZARDS
FROM ANY STORMS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT STRONG STORM REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 11, 3:30 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT FRI JUL 11 2014
GAZ031>033-043-044-112100-
430 PM EDT FRI JUL 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN PAULDING...COBB...DOUGLAS AND FULTON COUNTIES UNTIL 500 PM
EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER BROWNSVILLE. THESE THUNDERSTORMS WERE
NEARLY STATIONARY.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PAULDING...COBB...DOUGLAS AND FULTON COUNTIES THROUGH 500 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLTON...LITHIA
SPRINGS...LOST MOUNTAIN PARK...JIM R MILLER PARK...DOBBINS AIR
RESERVE BASE...VININGS...MABLETON...AUSTELL...POWDER SPRINGS...
SMYRNA...MARIETTA...BROWNSVILLE...HIRAM...DALLAS AND NEW GEORGIA.
&&
LAT...LON 3391 8494 3400 8444 3374 8445 3363 8490
3373 8491 3378 8490 3379 8494
TIME...MOT...LOC 2029Z 357DEG 2KT 3379 8471Special weather statement, Jul 11, 3:51 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT FRI JUL 11 2014
GAZ021-112115-
451 PM EDT FRI JUL 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR LIGHTNING AND HEAVY RAIN IN
CHEROKEE COUNTY UNTIL 515 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REAVIS MOUNTAIN...MOVING SOUTHWEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN AS IT MOVES SLOWLY ACROSS CHEROKEE COUNTY
THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
REAVIS MOUNTAIN...BUFFINGTON AND BALL GROUND. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND TEMPORARY STREET FLOODING.
&&
LAT...LON 3438 8442 3438 8426 3428 8426 3419 8444
3438 8455 3438 8445 3439 8444 3439 8443
TIME...MOT...LOC 2049Z 064DEG 3KT 3435 8435
16Special weather statement, Jul 11, 4:02 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT FRI JUL 11 2014
GAZ031>033-043-044-112130-
502 PM EDT FRI JUL 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN PAULDING...COBB...DOUGLAS AND FULTON COUNTIES UNTIL 530
PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER AUSTELL. THESE THUNDERSTORMS WERE NEARLY
STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PAULDING...COBB...DOUGLAS AND FULTON COUNTIES...INCLUDING AREAS
AROUND DUE WEST...LOST MOUNTAIN PARK...JIM R MILLER PARK...WHITE
WATER PARK...DOBBINS AIR RESERVE BASE...VININGS...MABLETON...
AUSTELL...POWDER SPRINGS...SMYRNA...MARIETTA...KENNESAW...
BROWNSVILLE...HIRAM AND DALLAS. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3405 8437 3364 8443 3362 8486 3402 8488
TIME...MOT...LOC 2101Z 354DEG 1KT 3381 8465
Special weather statement, Jul 11, 4:32 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT FRI JUL 11 2014
GAZ021-022-032-033-112200-
532 PM EDT FRI JUL 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN CHEROKEE...COBB...FORSYTH AND FULTON COUNTIES UNTIL 600
PM EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SANDY PLAINS...NEARLY STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CHEROKEE...COBB...FORSYTH AND FULTON COUNTIES...INCLUDING AREAS
AROUND MOUNTAIN PARK...SANDY SPRINGS...ROSWELL...ALPHARETTA...MOUNT
BETHEL...SWEAT MOUNTAIN...SANDY PLAINS...WOODSTOCK...LEBANON...HOLLY
SPRINGS...UNION HILL...HICKORY FLAT...KELLOGG CREEK...HOBGOOD PARK
AND LITTLE RIVER LANDING. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3408 8474 3408 8466 3421 8465 3422 8413
3399 8420 3400 8421 3400 8425 3396 8428
3397 8434 3393 8435 3387 8473 3394 8472
3395 8474
TIME...MOT...LOC 2131Z 037DEG 4KT 3402 8454Special weather statement, Jul 11, 5:01 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT FRI JUL 11 2014
GAZ021-022-033-034-112230-
601 PM EDT FRI JUL 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN CHEROKEE...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL
630 PM EDT...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CANTON TO SUWANEE...NEARLY STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CHEROKEE...FORSYTH...GWINNETT AND FULTON COUNTIES...INCLUDING AREAS
AROUND MOUNTAIN PARK...SUWANEE...DULUTH...BIRMINGHAM...JOHNS CREEK...
MILTON...ALPHARETTA...BROOKWOOD...WOODSTOCK...LEBANON...HOLLY
SPRINGS...SUTALLEE...HICKORY FLAT...KELLOGG CREEK AND HOBGOOD PARK.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3411 8391 3397 8407 3404 8438 3405 8442
3407 8442 3408 8449 3413 8466 3422 8466
3432 8445
TIME...MOT...LOC 2200Z 250DEG 6KT 3421 8450 3415 8424
3406 8403Special weather statement, Jul 11, 5:23 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT FRI JUL 11 2014
GAZ096>098-109-111-112300-
623 PM EDT FRI JUL 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN WHEELER...TREUTLEN...LAURENS...BLECKLEY AND DODGE
COUNTIES UNTIL 700 PM EDT...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROWLAND TO BARNHILL...MOVING SOUTH AT 10
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHEELER...TREUTLEN...LAURENS...BLECKLEY AND DODGE COUNTIES
THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE BARNHILL...LOTHAIR...SOPERTON...LOWERY...RENTZ...DEXTER...
GOLDSBORO...REBIE...ROWLAND...CHESTER...CADWELL...LANDSBURG...
CADWELL...GLENWOOD AND ALAMO. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3213 8294 3215 8293 3213 8295 3219 8327
3255 8324 3243 8289 3241 8254 3233 8256
3231 8265 3216 8261 3213 8263 3209 8261
3205 8262
TIME...MOT...LOC 2223Z 000DEG 7KT 3244 8315 3233 8289
3230 8266Lightning, Dawson
- When
- July 11, 6:25 PM EST
- Where
- Dawson County, Dawsonville
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.420, -84.120
The Lumpkin County Emergency Manager reported that a woman was struck by lightning while trimming hedges at a location off Crawford Falls Road off GA Highway 9. The woman was transported to the hospital and died as a result of her injuries on July 15, 2014.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 11 to 26, 20141 death · 21 injured · 1 event
- Lightning Strike in Colorado, July 11, 20141 death · 7 injured · 1 event
- Damaging Wind and Lightning Strike in Mississippi, July 11 to 12, 20141 death · $3,000 · 55 kt wind · 2 events
- Flood in Alaska, July 11, 2014$311,000 · 1 event
- Flooding in Minnesota, July 11, 2014$75,000 · 2 events
- Flash Flood in Arizona, July 11, 2014$25,000 · 1 event
- Lightning Strike in Colorado, July 11, 20142 injured · $300 · 1 event
- Flash Flood and Damaging Wind in Louisiana, July 11, 2014$20,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Colorado, July 11, 20141.75 in hail · 6 events
- Heavy Rain in Florida, July 11 to 12, 20144 events
- Flash Flood and Damaging Winds in Nebraska, July 11 to 12, 201461 kt wind · 4 events
- Hail and Damaging Wind in South Dakota, July 11, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530566.